Alert archive / Alabama / River Flood Warnings in 2015
River Flood Warning 5, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Jan 4, 2015, 6:18 AM CST for 4 counties in Alabama. It took effect at Jan 4, 2015, 9:13 AM CST. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 4, 2015, 6:18 AM CST (12:18 UTC)
- In effect from
- Jan 4, 2015, 9:13 AM CST
- Expired
- Jan 5, 2015, 8:18 PM CST
- In force
- 35 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 69 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Warrior River at Holt Lock and Dam (TCLA1).
- Action stage
- 138 ft
- Minor stage
- 140 ft
- Moderate stage
- 148 ft
- Major stage
- 158 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02462952, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
633
WGUS44 KBMX 041218
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
618 AM CST SUN JAN 4 2015
...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA...
BLACK WARRIOR RIVER AT HOLT LOCK AND DAM AFFECTING GREENE...HALE...
MARENGO AND TUSCALOOSA COUNTIES.
BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM AFFECTING GREENE...
HALE...MARENGO...SUMTER AND TUSCALOOSA COUNTIES.
.HEAVY RAINFALL HAS OCCURRED SINCE THURSDAY...AND A FLOOD WARNING
IS NOW IN EFFECT FOR THE BLACK WARRIOR RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN.
ANOTHER STATEMENT WILL BE ISSUED BY SUNDAY EVENING...OR SOONER IF
CONDITIONS WARRANT.
&&
ALC063-065-091-125-050018-
/O.NEW.KBMX.FL.W.0005.150104T1513Z-150106T0218Z/
/TCLA1.1.ER.150104T1513Z.150104T1800Z.150105T1418Z.NO/
618 AM CST SUN JAN 4 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A
* FLOOD WARNING FOR
THE BLACK WARRIOR RIVER AT HOLT LOCK AND DAM.
* UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:45 AM SUNDAY THE STAGE WAS 138.2 FEET.
* FLOOD STAGE IS 140.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
TO RISE TO NEAR 141.4 FEET BY THIS AFTERNOON. THE RIVER WILL FALL
BELOW FLOOD STAGE BY TOMORROW MORNING .
* IMPACT...AT 140.0 FEET...SOME MINOR FLOODING OF LOW-LYING AREAS
OCCURS.
&&
LAT...LON 3324 8744 3321 8752 3320 8759 3322 8759
3326 8751 3327 8745
$$
ALC063-065-091-119-125-050018-
/O.NEW.KBMX.FL.W.0006.150104T1351Z-150107T1100Z/
/TODA1.1.ER.150104T1351Z.150105T1200Z.150106T2300Z.NO/
618 AM CST SUN JAN 4 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A
* FLOOD WARNING FOR
THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM.
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:30 AM SUNDAY THE STAGE WAS 127.1 FEET.
* FLOOD STAGE IS 129.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO
RISE TO NEAR 136.5 FEET BY TOMORROW MORNING . THE RIVER WILL FALL
BELOW FLOOD STAGE BY TUESDAY AFTERNOON.
* IMPACT...AT 135.0 FEET...NUMEROUS CAMPHOUSES AND SOME PERMANENT
RESIDENCES SOUTHWEST OF TUSCALOOSA BECOME CUTOFF.
&&
LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
3321 8769 3322 8759
$$3 follow-up statements
883
WGUS84 KBMX 041705
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1105 AM CST SUN JAN 4 2015
...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT HOLT
LOCK AND DAM...
.HEAVY RAINFALL OVER THE PAST SEVERAL DAYS HAS SENT THE BLACK WARRIOR RIVER
INTO MINOR FLOOD STAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN.
ANOTHER STATEMENT WILL BE ISSUED BY SUNDAY EVENING...OR SOONER IF
CONDITIONS WARRANT.
&&
ALC063-065-091-125-050505-
/O.EXT.KBMX.FL.W.0005.000000T0000Z-150106T1510Z/
/TCLA1.1.ER.150104T1727Z.150105T0000Z.150106T0310Z.NO/
1105 AM CST SUN JAN 4 2015
...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
THE BLACK WARRIOR RIVER AT HOLT LOCK AND DAM.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:45 AM SUNDAY THE STAGE WAS 138.3 FEET.
* FLOOD STAGE IS 140.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
TO RISE TO NEAR 142.7 FEET BY THIS EVENING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY TOMORROW LATE EVENING .
&&
LAT...LON 3324 8744 3321 8752 3320 8759 3322 8759
3326 8751 3327 8745
$$
ALC063-065-091-119-125-050505-
/O.EXT.KBMX.FL.W.0006.000000T0000Z-150107T1236Z/
/TODA1.1.ER.150104T1536Z.150105T1800Z.150107T0036Z.NO/
1105 AM CST SUN JAN 4 2015
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:30 AM SUNDAY THE STAGE WAS 129.3 FEET.
* FLOOD STAGE IS 129.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 136.9 FEET BY
TOMORROW EARLY AFTERNOON . THE RIVER WILL FALL BELOW FLOOD STAGE
TUESDAY EVENING.
* IMPACT...AT 135.0 FEET...NUMEROUS CAMPHOUSES AND SOME PERMANENT
RESIDENCES SOUTHWEST OF TUSCALOOSA BECOME CUTOFF.
&&
LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
3321 8769 3322 8759
$$
ALC063-065-091-050505-
/O.CON.KBMX.FL.W.0003.000000T0000Z-000000T0000Z/
/WLDA1.1.ER.150104T1423Z.150108T0600Z.000000T0000Z.NO/
1105 AM CST SUN JAN 4 2015
THE FLOOD WARNING CONTINUES FOR
THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:15 AM SUNDAY THE STAGE WAS 90.6 FEET.
* FLOOD STAGE IS 90.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 100.0 FEET BY
EARLY THURSDAY MORNING THEN BEGIN FALLING.
* IMPACT...AT 102.0 FEET...RESIDENTIAL FLOODING BEGINS IN THE AREA.
NUMEROUS CABINS AND TRAILERS IN HALE AND GREENE COUNTIES BECOME
FLOODED.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$940
WGUS84 KBMX 041940
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
140 PM CST SUN JAN 4 2015
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE BLACK WARRIOR RIVER AT
HOLT LOCK AND DAM...
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE BLACK WARRIOR RIVER AT
OLIVER LOCK AND DAM...
...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT SELDEN
LOCK AND DAM...
.HEAVY RAINFALL HAS OCCURRED SINCE THURSDAY...AND A FLOOD WARNING REMAINS
IN EFFECT FOR THE BLACK WARRIOR RIVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN.
ANOTHER STATEMENT WILL BE ISSUED BY MONDAY MORNING...OR SOONER IF
CONDITIONS WARRANT.
&&
ALC063-065-091-125-050740-
/O.EXT.KBMX.FL.W.0005.000000T0000Z-150106T1035Z/
/TCLA1.1.ER.150104T2122Z.150105T0600Z.150105T2235Z.NO/
140 PM CST SUN JAN 4 2015
THE FLOOD WARNING CONTINUES FOR
THE BLACK WARRIOR RIVER AT HOLT LOCK AND DAM.
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:45 PM SUNDAY THE STAGE WAS 138.3 FEET.
* FLOOD STAGE IS 140.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND
CONTINUE TO RISE TO NEAR 142.9 FEET BY AFTER MIDNIGHT TONIGHT . THE
RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON .
&&
LAT...LON 3324 8744 3321 8752 3320 8759 3322 8759
3326 8751 3327 8745
$$
ALC063-065-091-119-125-050740-
/O.EXT.KBMX.FL.W.0006.000000T0000Z-150107T2018Z/
/TODA1.1.ER.150104T1536Z.150105T1800Z.150107T0818Z.NO/
140 PM CST SUN JAN 4 2015
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD
WARNING CONTINUES FOR
THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:30 PM SUNDAY THE STAGE WAS 129.8 FEET.
* FLOOD STAGE IS 129.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 136.6 FEET BY
TOMORROW EARLY AFTERNOON . THE RIVER WILL FALL BELOW FLOOD STAGE
EARLY WEDNESDAY MORNING.
* IMPACT...AT 135.0 FEET...NUMEROUS CAMPHOUSES AND SOME PERMANENT
RESIDENCES SOUTHWEST OF TUSCALOOSA BECOME CUTOFF.
&&
LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
3321 8769 3322 8759
$$
ALC063-065-091-050740-
/O.CON.KBMX.FL.W.0003.000000T0000Z-000000T0000Z/
/WLDA1.1.ER.150104T1423Z.150108T0600Z.000000T0000Z.NO/
140 PM CST SUN JAN 4 2015
THE FLOOD WARNING CONTINUES FOR
THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 1:15 PM SUNDAY THE STAGE WAS 91.3 FEET.
* FLOOD STAGE IS 90.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 100.0 FEET BY
THURSDAY MORNING THEN BEGIN FALLING.
* IMPACT...AT 102.0 FEET...RESIDENTIAL FLOODING BEGINS IN THE AREA.
NUMEROUS CABINS AND TRAILERS IN HALE AND GREENE COUNTIES BECOME
FLOODED.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$179
WGUS84 KBMX 050145
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
745 PM CST SUN JAN 4 2015
...THE FLOOD WARNING IS CANCELLED FOR THE BLACK WARRIOR RIVER AT HOLT
LOCK AND DAM...
.HEAVY RAINFALL SINCE THURSDAY CAUSED RISES ON THE BLACK WARRIOR RIVER...
BUT THE RIVER HAS CRESTED BELOW FLOOD STAGE AT HOLT LOCK AND DAM AND THE
FLOOD WARNING IS CANCELED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN.
THIS WILL BE THE LAST STATEMENT FOR HOLT LOCK AND DAM FOR THIS EVENT.
&&
ALC063-065-091-125-050215-
/O.CAN.KBMX.FL.W.0005.000000T0000Z-150106T1035Z/
/TCLA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
745 PM CST SUN JAN 4 2015
THE FLOOD WARNING IS CANCELLED FOR
THE BLACK WARRIOR RIVER AT HOLT LOCK AND DAM.
* AT 6:45 PM SUNDAY THE STAGE WAS 138.0 FEET.
* FLOOD STAGE IS 140.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 138.3 FEET. THE
RIVER WILL CONTINUE TO FALL TO 131.1 FEET BY TUESDAY MORNING.
&&
LAT...LON 3324 8744 3321 8752 3320 8759 3322 8759
3326 8751 3327 8745
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 4, 5:56 AM CST, 22 minutes earlier.
Area forecast discussion, Jan 4, 5:56 AM CST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 556 AM CST SUN JAN 4 2015 .UPDATE... FOR 12Z AVIATION. && .DISCUSSION... MOST ACTIVE PORTION OF ONGOING CONVECTIVE LINE SHOULD EXIT THE SOUTHEASTERN PORTION OF CENTRAL ALABAMA LATER THIS MORNING. LINGERING LIGHT TO MODERATE RAIN BEHIND THE LEADING LINE WILL NOT BE HEAVY ENOUGH TO CAUSE ANY MORE FLASH FLOODING ISSUES. WE HAVE THEREFORE CANCELED THE FLASH FLOOD WATCH. RIVER FLOODING WILL CONTINUE TO BE AN ISSUE DUE TO THE RAIN THAT HAS ALREADY FALLEN. MODELS CONTINUE TO SHOW AN EXTENDED PERIOD OF DRY WEATHER TONIGHT THROUGH AT LEAST THE END OF THE UPCOMING WORK WEEK. THE BIG STORY BY MID WEEK WILL UNDOUBTEDLY BE THE COLDEST AIR OF THE WINTER SEASON FOR OUR AREA...POISED TO MOVE IN STARTING WEDNESDAY. GOOD MODEL AGREEMENT LEADS TO A HIGH CONFIDENCE IN A SIGNIFICANT HARD FREEZE LIKELY BY THURSDAY MORNING...WITH TEMPS WELL DOWN INTO THE TEENS (AND SOME SINGLE DIGITS POSSIBLE). THE FIRST REALLY COLD NIGHT (WEDNESDAY NIGHT) WILL ALSO FEATURE SOME BRISK WINDS...LEADING TO WIND CHILLS NEAR ZERO DEGREES. THE NEXT NIGHT (THURSDAY NIGHT) WILL HAVE SIMILAR TEMPERATURES (PERHAPS NOT QUITE AS COLD)...BUT LESS WIND. BEYOND THURSDAY NIGHT...MODELS QUICKLY BEGIN TO DIVERGE. THE GENERAL IDEA IS THAT THERE WILL PROBABLY BE AT LEAST A COUPLE MORE SHOTS OF COLD AIR COMING DOWN FROM THE SAME AREA OF CANADA...PERIODICALLY REINFORCING THE COLD AIR. BUT THE MODELS DIFFER ON THE MAGNITUDE...TIMING...AND PLACEMENT OF EACH REINFORCEMENT. THESE DIFFERENCES ARE IMPORTANT...SINCE THEY IN TURN LEAD TO TIMING AND PLACEMENT DIFFERENCES IN AN EVENTUAL RETURN FLOW OVERRUNNING TYPE SITUATION. /61/ && .AVIATION... 12Z TAF DISCUSSION. THE BULK OF THE HEAVY RAIN HAS PUSHED EAST OF THE TAF SITES AND INTO GEORGIA. LINGERING LIGHT RAIN WILL AFFECT KMGM AND KTOI THRU 15Z. A COLD FRONT WAS CURRENTLY APPROACHING THE I-20 CORRIDOR. AHEAD OF THE SURFACE FRONT...SW WINDS FROM 5-10 KNOTS WILL PREVAIL...WHILE WINDS BEHIND THE FRONT WILL BECOME WNW AT 10-20 KNOTS. VFR CONDS WILL PREVAIL AHEAD OF THE SFC FRONT...WHILE MVFR CIGS ARND 1500-2500 FEET WILL OCCUR FOR SEVERAL HOURS AFTER FROPA. THE LOW CLOUDS HAVE ERODED OVER NORTHERN MISSISSIPPI AND THIS CLEARING WILL LIKELY SPREAD EASTWARD INTO ALABAMA THIS MORNING. AS COLD AIR ADVECTION INCREASES THIS AFTN...SOME POST-FRONTAL CIGS MAY DEVELOP ACROSS NORTH ALABAMA. CLEARING SKIES AFTER 23Z. 58/ROSE && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 62 30 45 27 52 / 50 0 0 0 0 ANNISTON 63 32 48 29 53 / 70 10 0 0 0 BIRMINGHAM 61 30 45 30 53 / 40 0 0 0 0 TUSCALOOSA 60 31 47 30 55 / 20 0 0 0 0 CALERA 62 32 47 31 54 / 50 0 0 0 0 AUBURN 68 35 50 33 56 / 100 10 0 0 0 MONTGOMERY 66 36 51 31 58 / 90 10 0 0 0 TROY 70 37 52 33 59 / 100 10 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jan 4, 4:42 AM CST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 442 AM CST SUN JAN 4 2015 ALZ011>015-017>050-051045- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 442 AM CST SUN JAN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. DUE TO RECENT HEAVY RAINFALL...POINTS ALONG THE TOMBIGBEE RIVER BASIN HAVE RISEN OR WILL RISE ABOVE FLOOD STAGE TODAY. PLEASE REFER TO FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A POTENTIAL FOR A HARD FREEZE ACROSS CENTRAL ALABAMA AS TEMPERATURES OVERNIGHT WEDNESDAY INTO THURSDAY MORNING ARE FORECAST TO DROP INTO THE TEENS. IN ADDITION TO THE VERY COLD TEMPERATURES...BRISK NORTH WINDS WEDNESDAY NIGHT AND THURSDAY MORNING COULD PRODUCE DANGEROUS WIND CHILL VALUES NEAR ZERO DEGREES ACROSS NORTH ALABAMA. THE COLD AND DRY AIR MAY RESULT IN HIGH FIRE DANGER FOR THURSDAY ACROSS THE AREA. DUE TO EXPECTED RAINFALL...POINTS ALONG THE TOMBIGBEE RIVER AND BLACK WARRIOR RIVER BASINS ARE EXPECTED TO RISE OR REMAIN ABOVE FLOOD STAGE. PLEASE REFER TO FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 4, 12:51 AM CST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1251 AM CST SUN JAN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLOOD DUNCANVILLE 33.08N 87.46W
01/03/2015 TUSCALOOSA AL PUBLIC
WATER UP TO CAR WINDOWS.
&&
MROSESpecial weather statement, Jan 4, 2:56 AM CST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
256 AM CST SUN JAN 4 2015
ALZ037-038-042>047-049-041000-
BULLOCK AL-CHAMBERS AL-ELMORE AL-LEE AL-LOWNDES AL-MACON
AL-MONTGOMERY AL-PIKE AL-TALLAPOOSA AL-
256 AM CST SUN JAN 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR CHAMBERS...TALLAPOOSA...
NORTHWESTERN PIKE...MONTGOMERY...MACON...SOUTHEASTERN LOWNDES...
WESTERN LEE...EASTERN ELMORE AND WESTERN BULLOCK COUNTIES UNTIL 400
AM CST...
AT 254 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WIND CREEK STATE PARK TO
PINEDALE TO LOGAN...AND MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
DADEVILLE...
TALLASSEE...
MILSTEAD...
CAMP HILL...
MEADVILLE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3196 8619 3196 8630 3205 8632 3204 8639
3196 8641 3196 8660 3233 8631 3276 8606
3276 8601 3284 8601 3302 8590 3303 8521
3250 8548 3188 8587 3188 8618
TIME...MOT...LOC 0857Z 253DEG 39KT 3285 8587 3233 8616
3198 8648The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 6:02 PM CST | Severe Thunderstorm Warning | BMX | Greene, Hale | 43 min |
| Jan 3, 6:11 PM CST | Flash Flood Warning | BMX | Greene, Pickens, Sumter | 3 hr |
| Jan 3, 6:31 PM CST | Areal Flood Advisory | BMX | Fayette, Hale, Marion, Tuscaloosa, Walker | 3 hr |
| Jan 3, 6:53 PM CST | Areal Flood Advisory | BMX | Bibb, Blount, Fayette, Hale, Jefferson, Perry and 3 more | 3 hr |
| Jan 3, 7:10 PM CST | Special Weather Statement | BMX | Bibb, Blount, Etowah, St. Clair, Shelby | 50 min |
| Jan 3, 7:58 PM CST | Special Weather Statement | BMX | Calhoun, Cherokee, Chilton, Etowah, Talladega | 47 min |
| Jan 3, 8:15 PM CST | Special Weather Statement | BMX | Lowndes | 45 min |
| Jan 3, 8:24 PM CST | Severe Thunderstorm Warning | BMX | Lowndes | 29 min |
| Jan 3, 8:44 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Montgomery | 21 min |
| Jan 3, 8:48 PM CST | Tornado Warning | BMX | Autauga, Montgomery | 16 min |
| Jan 3, 9:08 PM CST | Areal Flood Advisory | BMX | Greene, Lamar, Pickens, Sumter | 3 hr |
| Jan 3, 9:18 PM CST | Special Weather Statement | BMX | Elmore | 42 min |
| Jan 3, 9:20 PM CST | River Flood Warning | BMX | Sumter | 5 days |
| Jan 3, 9:39 PM CST | Areal Flood Warning | BMX | Greene, Lamar, Marengo, Pickens, Sumter | 3 hr |
| Jan 3, 9:48 PM CST | Areal Flood Warning | BMX | Fayette, Hale, Marion, Tuscaloosa | 3 hr |
| Jan 3, 11:00 PM CST | Areal Flood Warning | BMX | Bibb, Chilton, Dallas, Jefferson, Perry, Shelby and 2 more | 3 hr |
| Jan 4, 1:40 AM CST | Areal Flood Advisory | BMX | Fayette, Greene, Hale, Lamar, Marengo, Pickens and 2 more | 3 hr |
| Jan 4, 2:00 AM CST | Areal Flood Advisory | BMX | Bibb, Chilton, Jefferson, Perry, Shelby, Walker | 3 hr |
| Jan 4, 2:56 AM CST | Special Weather Statement | BMX | Chambers, Elmore, Macon, Montgomery, Tallapoosa | 64 min |
| Jan 4, 3:37 AM CST | Tornado Warning | BMX | Pike | 24 min |
| Jan 4, 6:18 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter, Tuscaloosa | 71 hr |
| Jan 4, 8:05 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 63 hr |
| Jan 4, 8:05 AM CST | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 25 hr |
| Jan 4, 8:05 AM CST | River Flood Warning | BMX | Bibb, Dallas, Perry | 35 hr |
| Jan 4, 1:27 PM CST | River Flood Warning | BMX | Chilton, Coosa, Elmore, Shelby, Talladega | 21 hr |
| Jan 4, 1:32 PM CST | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 41 hr |
Nearby
River Flood Warnings in Alabama, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.